Announcement

Collapse
No announcement yet.

My horrible experience with Rhofade (still haven't recovered after almost 3 months)

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • My horrible experience with Rhofade (still haven't recovered after almost 3 months)

    I was diagnosed with mild/moderate subtype 1 rosacea back in March of this year (2021). I had only noticed a pinkish tone showing up on my face since spring 2020. I initially thought it was due to my skin being super dry and sensitive as it has been for many years. This is what drew me to see a dermatologist in the first place. Well in March 2021 I made a dermatology appt and within minutes of meeting the dermatologist she diagnosed me with mild/moderate rosacea. I honestly wasn't surprised since my mom has it too. The dermatologist first was planning to prescribe me doxy but I was hesitant since I have always had digestive issues when taking antibiotics. Since I turned that down she decided to prescribe me Rhofade instead (mind you I never asked for fix - I found my condition quite manageable at that point). The only thing she mentioned when prescribing Rhofade was that it would "help with redness" - she didn't warn me of any side effects or adverse reactions I could have. I was so excited and couldn't believe there would be something that could make my skin look pale clear again! Oh how naive I was.....When I got home I did a quick google search on Rhofade and only found positive things - it was being mentioned in magazine articles and all the studies I initially saw from a quick search showed it to be great. I even found an article by four dermatologist - one of them being in the DC area near where I live - and they all sang the praises of Rhofade and even said it "didn't cause rebound redness like Mirvaso". I didn't even know what Mirvaso was at the time but I was like that's awesome! Present me wishes past me had dug a bit deeper to find out what the hell "rebound redness" was...So I got my Rhofade prescription in the mail and promptly began using it. Pretty quickly my skin tone looked super calm and clear...and almost too pale (which is a lot to say cause I am insanely pale). Fast forward to my 4th day of wearing it. Put it on like usual in the morning. By 8pm that day I noticed my right cheek felt like it was flushing so I looked in the mirror and was shocked to see how intensely red my face looked...I thought it must be fluke and so stupidly the next day I applied Rhofade again but by 4 pm that day my whole face was a fire red....and insanely HOT....I immediately went online and typed Rhofade reviews...and to my horror....so many reviews came up describing exactly what I was experiencing...and all of them said two words..."rebound redness"....I thought to myself why did the dermatologist I saw never think to mention this if it is such a prevalent reaction people are experiencing?? But also to my horror in most of the reviews the other poor victims of this medicine had not been warned by their dermatologist that it was even a possibility they could have rebound redness. Within a day of my rebound redness beginning I made an emergency appt to see the dermatologist who prescribed it. When I saw her she kept repeating how she had never seen any bad reactions and that she had seen worse....She gave me doxy to try to help with inflammation. I started taking it at that time but my rebound redness would last 7+ agonizing days. During that time I experienced extreme redness (way worse than my baseline), extreme flushing, swelling, numbness, skin texture changes and broken capillaries. As agonizing as those 7 days in hell were I thought that had to be the worst of it...At some point during one of my lowest days I called and chewed out the dermatologist again for not warning me of this horrible rebound redness and also for not showing much compassion or solutions to help me recover. At that point she prescribed me hydrocortisone steroid cream but I decided not to use it since I know that's risky anytime but especially when you have rosacea...So since her I have seen 3 other derms all of which either gave me more steroids or kept recommending laser treatments....it's almost been 3 months since I stopped using Rhofade and I'm still in daily agony...My face flushes at anything and it BURNS.....I never had burning sensations prior to using Rhofade....and trying to explain this to any derms I have seen is nearly impossible. They all seem to think it's just "my rosacea" and this is how the condition is even when I tell them repeatedly that my skin feels so much different than before. They stand by Rhofade (and Mirvaso) like they are damn miracles and it's ruining people's lives and it makes me so upset. I reported my reaction to both the FDA and the manufacturing company for Rhofade (EPI Health). I don't know if what I am still experiencing three months after ceasing is permanent or temporary for a few more months. It's really messed my life up. I can no longer go out anywhere, spend time with family or even slightly exert myself without flushing and overheating. And the heat.....the pressure that builds up in my face from the heat makes me what to pass out. And my triggers which just used to be heat and extreme stress are now anything and everything. I have so many questions if only a dermatologist would actually listen to me maybe I would feel some hope and could find a way to recover. I don't even know what's going on with me. Did I have an allergic reaction, immune response, a vascular issue or neurological? So many questions and no answers..I'm seeing a rheumatologist next week to rule out any underlying autoimmune issues but after her maybe a vascular or neurologist doctor or allergist....I feel like I'm traversing these uncharted waters without the guide I truly need and it's hard. I haven't been able to find as many people online that had the reaction I did to Rhofade but when I read the reactions people had that used Mirvaso I feel like everything they are saying is exactly what I'm feeling and going through. Please if any of you can shed some light on my situation I would be beyond grateful <3 Thanks all!
Working...
X